MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 8.5" (22 CM) APPX 1.0 ML, EXT SET W/MICROCLAVE® CLEAR, CHEMOLOCK¿ PORT, SPIROS®; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 8.5" (22 CM) APPX 1.0 ML, EXT SET W/MICROCLAVE® CLEAR, CHEMOLOCK¿ PORT, SPIROS®; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Model Number CL3931
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received for evaluation.Testing is not complete.
 
Event or Problem Description
The event involved a 8.5" (22 cm) appx 1.0 ml, ext set w/microclave® clear, chemolock¿ port, spiros® w/red cap, clamp, that when administering melphalan to a hospital inpatient, via an unspecified pump, leaking was discovered coming from the backside of the chemolock port where it is bonded on the y-site of the extension set.The tubing set up was the line was primed with saline from the rescue line, and then attached to the patient.The clinician did not prime at the chemolock port.The extension set had been in use for 1 hour and the leak was noted when the clinician checked on the patient at 8am.There was only a small amount of leakage before it was caught.It was reported that the chemotherapy medication came in contact with the patient and the clinician.The patient was washed with soap and water and the spill was cleaned up per facility protocol.The extension set was replaced but the drug was not replaced since there was 100-125ml left of a 1000ml infusion when the leak occurred.As the leak was not from the bag side (that chemolock attachment was patent) the chemolock extension set was replaced and the remainder of the drug was infused without incident.There were no defects noted.There was patient involvement, no adverse event, no harm was done as a result of the reported event, no blood loss or bleed back, and no delay in therapy.
 
Additional Manufacturer Narrative
H10 - one used cl3931, ext set w/microclave clear, chemolock port, spiros w/red cap, clamp (lot# 4172961) was received and visually inspected.As received, a slight slit propagation was seen on the top surface of the microclave seal.No other damage or anomalies were identified.No mating devices were returned.The cl3931 set was hydrostatic pressure leak tested according to product performance specifications.Leakage occurred from the distal end of the chemolock port while it was in the unactivated state.During testing, the chemolock port was manually pulled from the bond pocket of the y-connector with little effort.Some solvent was identified on the post of the chemolock port and within the bond pocket.The reported complaint of leakage was confirmed.The leak occurred at the interface between the post of the chemolock port and the bond pocket of the y-connector.The probable cause of the leak is due to an error in the manual bonding process during manufacturing.A device history review (dhr) for lot# 4172961 and relevant commodities were reviewed, and no non-conformances were found that would have contributed to the reported complaint.

Brand Name
8.5" (22 CM) APPX 1.0 ML, EXT SET W/MICROCLAVE® CLEAR, CHEMOLOCK¿ PORT, SPIROS®
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key9634266
Report Number9617594-2020-00022
Device Sequence Number14087032
Product Code ONB
UDI-Device Identifier00887709077201
UDI-Public(01)00887709077201(17)240701(10)4172961
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Model NumberCL3931
Device Catalogue NumberCL3931
Device Lot Number4172961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer01/29/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MELPHALAN, UNK MFR; UNSPECIFIED PUMP, UNK MFR